Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 1, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Feb 26, 1995, 6:39 PM CST for Stafford County, Kansas. It was in force for 51 min.
The area
The counties it named.
The facts
- Issued
- Feb 26, 1995, 6:39 PM CST (00:39 UTC)
- Expired
- Feb 26, 1995, 7:30 PM CST
- In force
- 51 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Stafford County, KS
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 0.7 hours before the alert went out and 108 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 141 J/kg
- Mixed-layer CIN
- -227 J/kg
- Mixed-layer LCL
- 1401 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -18 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KDDC 270042 RRA SVRDDC KSC185-270130- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 639 PM CST SUN FEB 26 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 730 PM CST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTH CENTRAL KANSAS ...STAFFORD COUNTY A SEVERE THUNDERSTORM IN THE VICINITY OF RADIUM...ABOUT 60 MILES NORTHEAST OF DODGE CITY...IS MOVING TO THE SOUTHEAST AT ABOUT 25 MPH. THIS STORM HAS PRODUCED SIZED HAIL AND HEAVY DOWNPOURS. THIS STORM WILL BE OVER HUDSON BY 650 PM AND JUST NORTH OF STAFFORD AROUND 7 PM. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH YOU SHOULD PREPARE FOR DAMAGING WIND IN EXCESS OF 55 MPH...LARGE HAIL...AND DEADLY LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER... PREFERABLY INSIDE A STRONG BUILDING BUT STAY AWAY FROM WINDOWS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 26, 3:46 PM CST, 2 hours 53 minutes earlier.
Area forecast discussion, Feb 26, 3:46 PM CST, 2 hours 53 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 344 PM CST SUN FEB 26 1995 STILL SOME CONCERN WITH EVE RW/TRW FAR SE CWA AS COLD POOL PASSES OVER THE AREA. STILL HAVE NOT HAD WND SHFT THAT AREA WITH TD HOLDING IN L50S. WL NOT PLAY TOKEN POPS AND LV OUT. NEXT PRBLM IS FORMATION OF FOG...XCPT IN EHA AREA. TD'S IN 40S (XCPT P28 AS MNTND). FWC/FAN HAVE MIN IN L/M40S. WNT BELOW THIS BUT IF THIS IS THE CASE...FOG SEEMS FAIRLY LIKELY. 2ND PD A TRANSITION DAY AWAITING FAIRLY STRONG INVASION OF COLD AIR...DUE IN TMRW NIGHT/TUESDAY. WENT ABOVE GUID IN MOST SPOTS. HUTTON
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 7:28 PM CST | Severe Thunderstorm Warning | DDC | Stafford | 47 min |
| Feb 26, 8:20 PM CST | Severe Thunderstorm Warning | DDC | Stafford | 40 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.